Hail, Washington
- When
- September 29, 4:27 PM CST
- Where
- Washington County, 0.91 mi ESE of Richwoods
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.166, -90.814
Isolated severe thunderstorms developed with large hail reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Isolated severe thunderstorms developed with large hail reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 29, 2:20 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 320 PM CDT MON SEP 29 2008 .DISCUSSION... /302 PM CDT MON SEP 29 2008/ THE LATEST WATER VAPOR IMAGERY IS SHOWING THE LARGE SCALE PATTERN CHANGE IS WELL UNDERWAY WITH A RATHER POTENT SHORT WV AND ASSOCD JET STREAK DIGGING INTO THE MID MS VLY ATTM. THE ATTENDANT COLD FRONT STRECHED FROM NORTH CENTRAL IL INTO SW MO WITH A SFC WAVE IN NE MO TEMPORARILY DELAYING THE SEWD PUSH ACROSS OUR CWA. MODERATELY STEEP LAPSE RATES AND SOME HEATING HAVE RESULTED IN DECENT INSTABILITY AHEAD OF THE FRONT...AND THE COVERAGE OF PCPN HAS INCREASED IN THE LAST 30 MINUTES. STILL EXPECTING SCT SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT THIS EVENING AS IT CONTINUES TO PUSH SOUTHEASTWARD. THE FRONT SHOULD LONG CLEAR THE CWA BY MIDNIGHT WITH NWLY WINDS USHERING MUCH COOLER AND DRIER AIR INTO THE REGION. FROM TUES THRU EARLY FRIDAY THE LONG WAVE TROF WILL BE ANCHORED ACROSS THE ERN U.S. WITH SEASONABLY COOL EARLY FALL AIR ENTRENCHED THROUGHOUT THE AREA. THROUGHOUT THIS PERIOD THERE WILL BE BOUGHTS OF DIURNAL STRATOCU...WITH THE GREATEST COVERAGE ON WEDNESDAY WHEN A TROF/SECONDARY COLD SURGE WILL ROTATE SEWD THRU THE MIS MS VLY. IN GENERAL I HAVE TRENDED THE FORECAST CLOSE TO THE COOLER MET GUIDANCE WHICH HAS SHOWN A BETTER TRACK RECORD LATELY AND IS NOT FAR FROM THE CURRENT GRIDS. THE UPPER TROF SHOULD LOSE ITS GRIP BEGINNING LATE FRIDAY INTO NEXT WEEKEND WITH HEIGHTS RISING ALOFT AND A MODERATION IN TEMPERATURES TO VALUES AOA NORMAL. GLASS && .AVIATION... /1248 PM CDT MON SEP 29 2008/ FOR THE 18Z TAFS... MAIN CONCERN FOR THIS TAF PERIOD IS TIMING OF THE COLD FRONT AND ASSOC PRECIP AND CONVECTION. EARLIER PRECIP HAS EXITED THE AREA. SCATTERED CONVECTION THAT STARTED THIS MORNING OVER CENTRAL MO HAS PROGRESSED EASTWARD AND IS CURRENTLY IMPACTING THE STL METRO TAF SITES WITH THUNDER. THE CELLS ARE NOT VERY BIG...BUT DO CONTAIN LIGHTNING. THESE STORMS SHOULD PUSH THROUGH THE METRO AREA BY MID AFTERNOON. HAVE ADDED A TEMPO GROUP THROUGH 20Z TO ACCOUNT FOR THESE STORMS. A SECOND AREA OF PRECIP HAS FORMED ALONG AND AHEAD OF THE FRONT IN NE MO AND W CNTRL IL. THE FRONT AND ASSOC PRECIP SHOULD CLEAR COU AND UIN BY 22Z AND THE STL METRO BY OOZ. LIGHT SLY/SWLY WINDS WILL TURN NWLY WITH FROPA. A STRATO CU DECK IN IA WILL FOLLOW BEHIND THE COLD FRONT WITH MVFR CIGS THIS EVENING. THERE IS THE POTENTIAL THAT CIGS COULD DROP AS LOW AS 1 KFT THIS EVENING AT UIN AND COU. SKIES CLEAR OVERNIGHT. SCATTERED CU/STRATOCU IS EXPECTED TO DEVELOP TUESDAY AND WINDS WILL BECOME GUSTY OUT OF THE NW. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT MON SEP 29 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 345 PM CDT MON SEP 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING. A FEW OF THE STORMS MAY BE STRONG...CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG THE PORTIONS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG THE PORTIONS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT MON SEP 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 6 ESE STANTON 38.24N 91.01W
09/29/2008 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
FELL OVER A DURATION OF THREE MINUTES.
&&
EVENT NUMBER LSX0801076
SIPPRELLThe national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136936, 136937, 136938.